Thank you for your time. I am 38 male who is suffering from Central Pain Syndrome (thalamic pain syndrome) November 2003 I suffered a stroke due to a Candida Fungal infection from a heart valve replacement. (Candida aortic valve endocarditis and septic brain embolic emboli) I have severe pain on my entire right side and am not being helped by pain medications. (Vicodin, Temazepam, Clonazepam and Methadone) I currently am NOT taking any pain medications.
Are there any other pain treatment options? I have tried acupuncture, exercise, sauna, hot tube therapies with minimal success.
PS Dr Bruce Lytle was my surgeon. (The world's BEST!!!) He saved my life!!
I really feel for you folks who deal with nerve pain. Too often, there just isn't a whole lot that can be done. Have you ever consulted with a Pain Mangement Specialist? They have a few more tricks up their sleeves that other specialists do in this area. Have you tried any of the anti-depressant or anti-seizure meds like elavil or topamax? Some people really do have decent results with those classes of drugs where nerve pain is concerned.
Since you found your way here, have you done a google search on your condition? With a quick search, I pulled up several links about CPS, many sites of which have what appear to be good information on recognizing your pain triggers, avoiding them, and finally, different ways of dealing with the pain.
I had hypothalamic lacunar stroke on 01/09/09 with subsequent thalamic pain syndrome on my right side arm/hand & leg/foot/toes. Constant tingling/burning/tightness/numbness & cold my entire right side of body. After stroke, my doctor immediately put me on 75 mg Plavix same day. After putting up with syndrome for 4 weeks, I went to my neurologist Thursday, 02/05/09 & told him the pain was really getting to me. He prescribed Lyrica 75 mg twice a day. He told me it would relive the tingling/burning, but not the tightness/numbness. He was right on! I've been on it for 3 days now and the tingling/burning sensations are just about unnoticeable now.
Hope this helps someone.
I am 61 yr old lady, I had an AVM resection in February 2008, deep brain. The surgeon said the thalamus was "insulted" in the procedure. All together, I had four surgeries in 2008 related to the original AVM resection. Install a shunt in March, removal of shunt in August and craniplasty to replace the bone flap in September. In April 2008 I started experiencing debilitating headaches and nausea. The cranioplasty allowed my head to adjust to atmospheric pressure and the horrible headach went away! The nause and "sick feeling" has been with me all along and it is really difficult to live with. My doctors say that I suffer from Thalamic Pain Syndrome resulting from the original surgery. Medications help with the alodenia, phantom pains and restless leg syndrome. Nothing seems to help with the overall malise "sick sick feeling". Have other CPS patiens reported nausea as an issue? It is like I am always sea sick or like I have food poisioning. Extensive GI work shows that nothing is wrong with my GI system. The sensations all come from brain injury at the thalamus resulting from the surgery. Presently I take Lamictal, Lyrica, Gabapinten, Siboxone, and doxipin. Any ideas? Any recommendations of clinics or doctors who specialize in treating this? Thank you for any suggestions.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.